I have recently joined and would like to get answers to my latest problem. I was diagnosed with PMR about 2 .6months ago and I was put on 20mg and over the 2 years I got it down to 1mg BUT in MarchI started to get jaw pain when eating and it was very painful. My doctor quickly put me on 40mg Steroids and sent me for a biopsy and it came back negative. So he started reducing my dose and am now down to 12.5mg.

My problem now is that I have got low back pain and my legs feel like jelly so am not walking very much. Are my problems due to the steroids?

I am 84.

4 Replies

  • Loss of muscle strength is a common side effect of prednisone. Is there someone you can consult with who understands about PMR and pred side effects who can advise you how you can gently improve your muscle strength? I believe that there are even exercises that can be done in a chair which can help, but personal evaluation by a professional is warranted in your case.

    Please let us know how you get on. It is disheartening to lose strength, isn't it? Especially when one has always been active.

  • Thank you Heron for your very quick reply and I am doing various leg exercises which I thought might help.

    I will take your advice and and see a professional.


  • Very good. Make sure you see someone who really understands about the limitations of PMR. My physiotherapist is an angel and has really helped me, but I hear stories of people who don't get the extra gentle treatment we need.

  • Good luck with your appointment and yes, it's miserable having both PMR/GCA plus losing muscle strength. I'm seven years down the line now and live with flares, jo/jo steroid dose etc. Do let us know how you get on with physio. I use a stick to help me with balance. and lover back pain after a fall in the bath (due to loss of muscle strength, so cautiion is advised).

    Kind regards

You may also like...